MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a device leak occurred.A left atrial appendage (laa) closure procedure was performed and a 33mm watchman laa closure device was implanted.Multiple devices were attempted to close the laa due to a complex anatomy but no adverse events took place.At the 3-month transesophageal echo (tee) follow-up, a visible lobe was uncovered that measured 10-11mm.On (b)(6) 2021, the patient was brought back to occlude the exposed inferior lobe next to the implanted 33mm device.A 20mm non-boston scientific plug was attempted first under echo and fluoroscopy guidance but it was too large.They then used an 18mm non-boston scientific plug which successfully occluded the exposed lobe and was deployed.An effusion started to develop post-deployment but there were no signs of cardiac tamponade.The effusion measured 1.8cm-2.0cm so a pericardiocentesis was performed to treat the effusion.Approximately 500-600ml of blood was removed and a drain was placed.The effusion was no longer visible on tee and transthoracic echo (tte).The patient stayed overnight and the drain was removed the following morning.No other adverse events took place and the patient was stable.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11350767
Report Number2134265-2021-01942
Device Sequence Number4117731
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023835988
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date02/19/2021
Patient Sequence Number1